Alert archive / New Mexico / Wind Advisories in 2010

Wind Advisory 44, NWS Albuquerque, NM

December 19, 2010

NWS Albuquerque, NM issued this wind advisory at Dec 19, 2010, 3:30 PM MST. It took effect at Dec 20, 2010, 10:00 AM MST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Dec 19, 2010, 3:30 PM MST (22:30 UTC)
In effect from
Dec 20, 2010, 10:00 AM MST
Expired
Dec 20, 2010, 5:00 PM MST
In force
7 hr
Issued by
NWS Albuquerque, NM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Dec 19, 3:02 PM MST, 28 minutes earlier.

Area forecast discussion, Dec 19, 3:02 PM MST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
302 PM MST SUN DEC 19 2010

.DISCUSSION...
PLETHORA OF PRODUCTS TO BE ISSUED THIS FORECAST PACKAGE. WILL
CONTINUE WINTER STORM WARNING FOR SAN JUAN MOUNTAINS THROUGH 5 PM
TUE. WILL ISSUE WINTER STORM WARNING FOR THE CHUSKA MOUNTAINS THROUGH
5 PM TUE...A WINTER WEATHER ADVISORY FOR THE NW AND FAR NW MOUNTAINS
AND JEMEZ MOUNTAINS THROUGH 5 PM TUE. HIGH WIND WARNINGS FOR THE W
SLOPES AND HIGH ELEVATIONS OF THE SANGRES FROM MIDNIGHT THROUGH 5
PM MON WITH MENTION OF SNOW AND BLOWING SNOW. HIGH WIND WARNINGS
AND WIND ADVISORIES FOR THE CNTRL...SC MOUNTAINS AND HIGHLANDS AND
EAST SLOPES OF THE SANGRES E TO THE TX BORDER FOR LATE TONIGHT OR
MON AM THROUGH 5 PM MON PM.

ZONAL FLOW ALOFT TO GRADUALLY BACK TO THE SW THROUGH WED NIGHT
BEFORE SHORT WAVE TROUGH ZIPS ACROSS THE STATE THU. MEANWHILE
UPSLOPE FLOW TO CONTINUE OVER THE NW...FAVORING OUR SAN JUAN
MOUNTAINS...AND TOO A LESSER EXTENT THE NW...FAR NW AND JEMEZ
MOUNTAINS. HARD TO PINPOINT TIMING OF MINOR RIPPLES IN THE FLOW
THAT MAY ENHANCE PRECIPITATION FOR A BRIEF TIME THROUGH TUE. MAIN
EMPHASIS THROUGH TUE WILL BE FAIRLY HIGH SNOW LEVELS OF AROUND
8500 FEET BY DAY AND 7500 AT NIGHT.

HEIGHTS AND THICKNESSES EVEN HIGHER WED AHEAD OF APPROACHING SHORT
WAVE. SNOW ACCUMULATIONS SHOULD BE CONFINED TO THE AREAS ABOVE
MOST POPULATED AREAS. AN ENHANCED PERIOD OF PRECIPITATION WITH
LOWER SNOW LEVELS FORECAST FOR WED NIGHT INTO THU. DRY AND MILDER
WEATHER EXPECTED FOR CHRISTMAS EVE AND CHRISTMAS DAY. CHJ

&&

.AVIATION...
SIMILAR AVIATION WEATHER STORY FOR TODAY AS OBSERVED YESTERDAY. MTN
TOP OBSCD WILL BE DOMINANT ACROSS THE NORTHERN AND WESTERN MTNS.
SOME INCURSIONS INTO MVFR CONDITIONS WILL OCCUR AT THE LOWER
ELEVATIONS SUCH AS FMN...SAF AND GUP. CONTINUED INCURSIONS DOWN TO
MVFR AND PERHAPS EVEN IFR POSSIBLE TONIGHT. THIS IS REFLECTIVE IN
THE TERMINAL FORECASTS. SIMILAR STORY FOR MONDAY. ANOTHER THREAT FOR
LATER TONIGHT INTO MONDAY WILL BE INCREASING WINDS. ESPECIALLY FOCUSED
OVER THE HIGHER RIDGETOPS AND TO THE LEE OF THE CENTRAL MOUNTAINS.
WEATHER MODELS FORECASTING WEST WINDS BETWEEN 50 TO 75 KT AT 10000 FT
MSL OVER THE NORTHERN HALF OF THE FORECAST AREA. THIS SHOULD MAKE
FOR SOME VERY STRONG LEE WAVES. GUSTS TO 60KT AND SUSTAINED READINGS
IN THE UPPER 30S WILL BE OCCASIONALLY FOUND ALONG THE CENTRAL
MOUNTAINS AND ADJACENT HIGH PLAINS TO THE EAST. TERMINAL SITES MOST
LIKELY AFFECTED WOULD BE LVS AND TO A LESSER EXTENT TCC.

NEXT AVIATION DISCUSSION SCHEDULED FOR 10Z. 50

&&

.FIRE WEATHER...
MODEL FORECASTS REMAIN PRETTY CONSISTENT OVER THE NEXT FEW DAYS.
THUS...DIDNT MAKE MUCH IN THE WAY OF CHANGES. DID TWEAK WITH WINDS
LATER TONIGHT INTO MONDAY BY BUMPING THEM UP IN A FEW DIFFERENT
AREAS. MODELS ARE FORECASTING STRONGER WESTERLY WINDS ALOFT THAN WAS
FORECASTED FOR THIS PAST WEDNESDAY SO WANTED TO CAPTURE SOME LOCAL
EFFECTS WITH THAT. THE FIRE WEATHER FORECAST AREA WILL ALSO BE ON
THE EDGE OF A MID LEVEL DRY SLOT DRAPED ACROSS NORTHERN MEXICO AND
EXTENDING UP INTO SOUTHEAST NEW MEXICO THROUGH THE NEXT COUPLE OF DAYS.
THUS LOWERED DEWPOINTS SLIGHTLY FOR THE SOUTHEAST PLAINS BUT
GENERALLY OUTSIDE OF OUR FIRE WEATHER FORECAST AREA.

AS FAR AS THE NEAR TERM...INTERMITTENT HIGHER ELEVATION SHOWERS
SHOULD CONTINUE ACROSS THE NORTHWEST THIRD. THIS WILL CREATE
EXCELLENT HUMIDITY RECOVERIES TONIGHT. HIGHER CLOUDS WILL BE FOUND
ELSEWHERE AND THIS WILL BE ACCOMPANIED WITH GOOD RECOVERIES. WINDS
WILL DEFINITELY GO ON THE INCREASE TONIGHT AS THE MODELS HAVE BEEN
VERY CONSISTENT WITH INCREASING THE 10000 FT FREE AIR WINDS. IT
APPEARS THAT WINDS WILL BE SCREAMING OUT OF THE WEST LATE TONIGHT
INTO MONDAY ACROSS THE NORTHERN MOUNTAIN PEAKS AND THIS WILL LEAD TO
A CHINOOK OR SIGNIFICANT DOWNSLOPE WIND EVENT ALONG AND TO THE LEE
OF THE SANGRE DE CRISTOS AND SANDIA MOUNTAINS.

AS MENTIONED ABOVE...THE STRONG WINDS INITIALLY OBSERVED OVER THE
HIGHER MOUNTAIN PEAKS AND EAST SLOPES OF THE CENTRAL MTNS LATER TONIGHT
WILL SPREAD EASTWARD ACROSS THE PLAINS DURING THE DAY PERIOD. THIS
WILL BE ACCOMPANIED WITH HAINES VALUES OF 5 ACROSS PORTIONS OF THE
EAST CENTRAL AND SOUTHEAST PLAINS. HAINES VALUES WILL BE MUCH LOWER
ELSEWHERE DUE TO A STABLE AIRMASS ABOVE AND PERIODS OF CLOUD COVER.
TEMPERATURES WILL BE WELL ABOVE NORMAL...GENERALLY 15 TO 20
DEGREES...ACROSS PORTIONS OF THE EASTERN PLAINS MONDAY AFTERNOON.
THIS WOULD BE DUE TO DOWNSLOPING EFFECTS FROM THE WESTERLY WINDS.
HUMIDITY VALUES SHOULD FALL INTO THE TEENS FOR A BRIEF PERIOD ACROSS
SOUTHERN DE BACA AND ROOSEVELT COUNTIES BUT THE MORE CRITICAL LOW RH
VALUES WILL BE FOUND FURTHER SOUTH OF OUR FIRE WEATHER FORECAST
AREA. THUS...NO NEED FOR A WATCH/WARNING.

THE NEXT PACIFIC TROUGH TO NEAR THE WEST COAST WILL BEGIN TO AFFECT
THE WESTERN STATES ON TUESDAY. THIS WILL GRADUALLY TURN THE UPPER
FLOW FROM BEING WESTERLY TO SOUTHWESTERLY. THE UPPER FLOW WOULD ALSO
LESSEN DURING THIS PERIOD BUT NOT A WHOLE LOT. THUS...LOOK FOR
BREEZY TO OCCASIONALLY WINDY CONDITIONS TO CONTINUE ACROSS A GOOD
PORTION OF THE FORECAST AREA TUESDAY/WEDNESDAY. ESPECIALLY FAVORING
THE HIGHER PEAKS. THE EASTERN PLAINS ARE EXPECTED TO SEE SOME SORT
OF WEAK EAST/SOUTHEAST WIND SHIFT ON WEDNESDAY THUS RAISING
HUMIDITIES ACROSS THAT AREA. OTHERWISE...EXPECT HIGHER HUMIDITY
ELSEWHERE BOTH TUESDAY AND WEDNESDAY. THE MAIN FOCUS FOR WETTING
PRECIPITATION WILL REMAIN ACROSS THE NORTHWEST THIRD DURING THIS
SAME PERIOD.

THE GFS MODEL WENT SLOWER WITH ITS PACIFIC DISTURBANCE PROGRESSION
AND IS HINTING MORE AT A WEDNESDAY NIGHT/THURSDAY PASSAGE. THIS IS
WHAT THE ECMWF HAS BEEN PREDICTING THE PAST FEW DAYS AND IS
CONSISTENT WITH ITS CURRENT RUN. THUS...CONFIDENCE IS INCREASING
THAT THE COVERAGE OF WETTING PRECIPITATION WOULD INCREASE DURING
THIS PERIOD. ESPECIALLY FOCUSED ON THURSDAY ACROSS WESTERN AND
CENTRAL AREAS DUE TO A SIGNIFICANT PACIFIC COLD FRONTAL PASSAGE. THE
MAIN BAND OF PRECIPITATION WOULD BE FOUND AHEAD AND ALONG THIS
FRONTAL PUSH. DRIER CONDITIONS ARE STILL ANTICIPATED FOR THE EASTERN
PLAINS. IT ALSO APPEARS THAT THE SURFACE WIND FLOW WOULD MAX OUT
DURING THE WEDNESDAY NIGHT/THURSDAY PERIOD AS THE DISTURBANCE MOVES
THROUGH. AGAIN...NOT LOOKING AT ANY CRITICAL FIRE WEATHER GROWING
CONDITIONS AT THIS TIME DUE TO HUMIDITY VALUES BEING ABOVE 18 PCT
FOR THURSDAY. LOWEST VALUES WOULD BE FOUND ACROSS THE SOUTHEAST
PLAINS.

LONG RANGE MODELS REMAIN PRETTY CONSISTENT FOR THE FRIDAY THROUGH
SUNDAY PERIOD. A BACK DOOR FRONT IS EXPECTED TO SPILL INTO THE
EASTERN PLAINS FOLLOWING THE DISTURBANCE PASSAGE THURSDAY NIGHT.
THAT WOULD PROVIDE A BRIEF COOL DOWN THERE. OTHERWISE...A GRADUAL
WARMING AND DRYING TREND THANKS TO UPPER LEVEL RIDGING OVER THE
INTERIOR WEST. THE CURRENT ECMWF IS A BIT MORE PROGRESSIVE IN
BREAKING DOWN THIS UPPER RIDGE LATE ON THE WEEKEND WHILE THE GFS IS
SLOWER. THUS...EYES WOULD BE FIXED ON THAT PERIOD AS FAR AS ANY
POSSIBLE CRITICAL FIRE WEATHER CONDITIONS.

VENTILATION THROUGH THE THURSDAY PERIOD WILL BE PRETTY DECENT THANKS
TO THE HIGHER WIND FLOW AND TRANSPORT WINDS. MUCH LOWER VENTILATION
IS EXPECTED FRIDAY AND INTO THE FOLLOWING WEEKEND THANKS TO RIDGING
AND A POST COLD FRONTAL INVERSION. 50

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  38  49  37  50 /  40  50  50  50
DULCE...........................  28  43  25  46 /  80  90  70  60
CUBA............................  29  48  26  51 /  30  40  30  30
GALLUP..........................  37  46  32  49 /  30  30  20  20
EL MORRO........................  32  46  28  52 /  10  30  10  20
GRANTS..........................  34  52  30  56 /  10  20  10  20
QUEMADO.........................  33  55  30  56 /   5  10   5  10
GLENWOOD........................  34  61  34  61 /   5   0   0   5
CHAMA...........................  28  41  25  43 /  80  80  80  60
LOS ALAMOS......................  32  48  33  46 /  20  30  20  10
PECOS...........................  33  52  32  51 /  10  20  10  10
CERRO/QUESTA....................  28  47  26  46 /  30  30  30  20
RED RIVER.......................  26  40  27  40 /  30  40  30  20
ANGEL FIRE......................  28  44  26  43 /  20  40  20  10
TAOS............................  29  49  28  48 /  20  30  30  20
MORA............................  32  53  30  50 /  20  20  10   5
ESPANOLA........................  29  55  30  54 /  10  20  10  10
SANTA FE........................  32  51  31  51 /  20  20  10  10
SANTA FE AIRPORT................  32  53  32  53 /  20  20  10  10
ALBUQUERQUE FOOTHILLS...........  35  56  35  56 /  10  10   5   5
ALBUQUERQUE HEIGHTS.............  37  57  37  56 /   5  10   5   5
ALBUQUERQUE VALLEY..............  34  59  34  59 /   5  10   5   5
ALBUQUERQUE WEST MESA...........  34  58  35  58 /   5  10   5  10
LOS LUNAS.......................  33  61  32  60 /   5  10   5   5
RIO RANCHO......................  33  57  33  58 /   5  10   5  10
SOCORRO.........................  39  65  37  65 /   0   5   5   5
SANDIA PARK/CEDAR CREST.........  34  54  33  56 /  10  10   5  10
TIJERAS.........................  34  54  32  57 /  10  10   5   5
MORIARTY/ESTANCIA...............  30  56  29  59 /   5  10   5   5
CLINES CORNERS..................  37  53  34  52 /   5  10   5   5
GRAN QUIVIRA....................  39  59  35  60 /   5  10   5   5
CARRIZOZO.......................  39  64  34  66 /   0   0   5   5
RUIDOSO.........................  42  60  40  64 /   0   5   5   5
CAPULIN.........................  32  57  29  51 /   5  10   5   5
RATON...........................  31  61  29  54 /  10  10   5   5
SPRINGER........................  32  63  30  58 /   5  10   5   5
LAS VEGAS.......................  38  60  35  57 /  10  10   5   5
CLAYTON.........................  38  62  34  61 /   5   5   5   5
ROY.............................  37  62  33  59 /   5   5   5   5
CONCHAS.........................  40  69  37  68 /   5   5   5   5
SANTA ROSA......................  40  68  38  66 /   5   5   5   5
TUCUMCARI.......................  40  68  35  69 /   0   0   5   5
CLOVIS..........................  38  70  35  70 /   0   0   0   5
PORTALES........................  38  71  36  71 /   0   0   0   5
FORT SUMNER.....................  40  72  37  71 /   0   0   5   5
ROSWELL.........................  36  79  36  81 /   0   0   0   5
PICACHO.........................  43  73  40  74 /   0   0   5   5
ELK.............................  45  69  42  69 /   0   0   5   5

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 10 AM TO 5 PM MST MONDAY FOR THE FOLLOWING
ZONES...NMZ524-526-530-531-534>537-539.

HIGH WIND WARNING FROM MIDNIGHT TONIGHT TO 5 PM MST MONDAY FOR THE
FOLLOWING ZONES...NMZ512>515-522-523-527>529-532-533.

WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 5 PM MST TUESDAY
FOR THE FOLLOWING ZONES...NMZ503-504-511.

WINTER STORM WARNING UNTIL 5 PM MST TUESDAY FOR THE FOLLOWING
ZONES...NMZ510.

WINTER STORM WARNING FROM 6 PM THIS EVENING TO 5 PM MST TUESDAY FOR
THE FOLLOWING ZONES...NMZ502.

&&

40/50
Hazardous weather outlook, Dec 19, 5:36 AM MST, 9 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
536 AM MST SUN DEC 19 2010

NMZ501>540-201300-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
536 AM MST SUN DEC 19 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

SNOW DEVELOPING THIS AFTERNOON OVER THE SUMMITS AND HIGHER SLOPES
OF THE SAN JUAN MOUNTAINS WILL BECOME HEAVY AT TIMES
OVERNIGHT...WITH SNOW LEVELS REMAINING NEAR 8500 FEET BY MONDAY
MORNING. FOR THE CHUSKA MOUNTAINS...THE JEMEZ MOUNTAINS...THE
UPPER RIO GRANDE VALLEY...AND THE SANGRE DE CRISTO MOUNTAIN
SUMMITS AND HIGHER SLOPES...SNOW DEVELOPING TONIGHT WILL BECOME
HEAVY AT TIMES WITH SNOW LEVELS NEAR 8500 FEET.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH CHRISTMAS DAY

REPEATED SNOWFALL WILL CONTINUE OVER THE SUMMITS AND HIGHER SLOPES
OF THE NORTHERN MOUNTAINS...THE JEMEZ MOUNTAINS...AND THE SANGRE
DE CRISTO MOUNTAINS THROUGH THURSDAY...WITH SNOW LEVELS REMAINING
ABOVE 8000 FEET. SNOWFALL ACCUMULATIONS WILL BE HEAVIEST OVER
SUMMITS NEAR THE COLORADO BORDER.

ON MONDAY...WEST WIND GUSTS WILL STRENGTHEN FORM EARLY MORNING
ONWARD OVER THE SUMMITS AND EAST SLOPES OF THE SANGRE DE CRISTO
MOUNTAINS...THE CENTRAL MOUNTAIN CHAIN...AND ADJACENT FOOTHILLS
AND PLAINS. EXPECT GUSTS EXCEEDING 60 MPH AT TIMES MONDAY
AFTERNOON. GUSTY WINDS AND SNOWFALL OVER THE SANGRE DE CRISTO HIGH
COUNTRY WILL PRODUCE LOCALLY POOR VISIBILITIES AND ADDITIONAL
TRAVEL DIFFICULTIES IN BLOWING AND DRIFTING SNOW.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME FRIDAY THROUGH
CHRISTMAS DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS...MEASURED
WIND SPEEDS AND WIND IMPACTS THROUGH THE NATIONAL WEATHER SERVICE
ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ...BY CALLING
1.888.386.7637...OR VIA AMATEUR RADIO.

SHY

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 19, 3:39 AM MSTWinter Storm WarningABQ58 hr
Dec 19, 3:30 PM MSTHigh Wind WarningABQ26 hr
Dec 19, 3:54 PM MSTWinter Weather AdvisoryABQ5 hr

Nearby

Wind Advisories in New Mexico, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.